Solufen is a non-selective inhibitor of cyclooxygenase, an enzyme involved in the synthesis of prostaglandins via the arachidonic acid pathway. Its pharmacological effects are thought to be due to inhibition of cyclooxygenase-2 (COX-2), which decreases the synthesis of prostaglandins involved in mediating inflammation, pain, fever, and swelling. Antipyretic effects may be due to action on the hypothalamus, resulting in increased peripheral blood flow, vasodilation and subsequent heat dissipation. COX-1 inhibition is thought to cause some of the side effects of ibuprofen, including gastrointestinal ulcers. Solufen is administered as a racemic mixture. The R enantiomer undergoes extensive interconversion to the live S enantiomer. The S enantiomer is believed to be the more pharmacologically active enantiomer.
Solufen has multiple effects on different inflammatory pathways involved in acute and chronic inflammation. The main effects of ibuprofen are related to the control of pain, fever and acute inflammation due to the inhibition of prostanoid synthesis by COX-1 and COX-2. Pain relief is attributed to affected peripheral regions and central nervous system effects on pain transmission mediated by the dorsal horn and superior spinothalamic tract. Some reports have attempted to link pain regulation to a possible increase in endogenous cannabinoid synthesis and action at NMDA receptors. It has been shown that the effect on pain is related to cortical evoked potentials.
It is reported that the antipyretic effect is related to the effect on prostanoid synthesis, since prostanoids are the main mediator of pyresis signaling in the hypothalamus-preoptic region.
The use of ibuprofen in dental procedures has been attributed to local inhibition of prostanoid production, as well as its anti-edema effects and increase in plasma beta-endorphins. Some reports indicate a rapid local reduction in COX-2 expression in the dental pulp as a result of ibuprofen administration.
Solfen is used
- To treat signs and symptoms of rheumatoid arthritis, ankylosing spondylitis, osteoarthritis and other non-rheumatoid arthropathies,
- For the treatment of non-articular rheumatic diseases such as frozen shoulder, bursitis, tendinitis, tenosynovitis and low back pain,
- Used to treat soft tissue injuries such as sprains, strains and post-operative pain
- To treat dysmenorrhea,
- To treat toothache.
- Used to treat colds and fevers.
Solufen is also used in the concomitant treatment of the following conditions: ankylosing spondylitis (AS), common cold, cystic fibrosis (CF), fever, stomach ulcer, gouty arthritis, headache, insomnia, juvenile idiopathic arthritis (JIA), menstrual problems ( dysmenorrhea). ), migraine, mild pain, nasal congestion, osteoarthritis (OA), pain, acute pain, inflammatory pain, patent ductus arteriosus (PDA), pericarditis, primary dysmenorrhea, rheumatoid arthritis, severe pain, sinus pressure, mild to moderate pain, mild pain, moderate pain
How Solufen works
The exact mechanism of action of ibuprofen is not known. However, ibuprofen is considered an NSAID and, therefore, a non-selective inhibitor of cyclooxygenase, an enzyme involved in the synthesis of prostaglandins (mediators of pain and fever) and thromboxane (stimulators of blood clotting) via the arachidonic acid pathway.
Solufen is a non-selective COX inhibitor and therefore inhibits COX-1 and COX-2 activity. Inhibition of COX-2 activity decreases the synthesis of prostaglandins involved in mediating inflammation, pain, fever, and swelling, while inhibition of COX-1 is believed to cause some of the side effects of ibuprofen, including gastrointestinal ulcers.
|Availability||Rx y/o OTC|
|Ibuprofen Other names||Ibuprofen, Ibuprofen, Ibuprofen, Ibuprofen, Ibuprofen|
|related drugs||Humira, Buprenex, Aspirina, Prednisona, Paracetamol, Tramadol, Meloxicam, Duloxetina, Ciclobenzaprina, Paracetamol|
|Weight||Average: 206.2808 |
|protein binding|| |
The ibuprofen dose is more than 99% bound to plasma proteins and to site II of purified albumin; binding appears to be saturable and becomes non-linear at concentrations above 20 mcg/mL.
|therapeutic class||Osteoarthritis drugs, rheumatoid arthritis drugs, nonsteroidal anti-inflammatory drugs (NSAIDs)|
|Last update:||June 7, 2022 at 8:55 pm|
- side effect
- Use during pregnancy
- Use during lactation
- acute overdose
- food interaction
- half life
- volume of distribution
- to allow
- Interactions with other drugs
- 20 mg per kg of body weight daily in divided doses. In children weighing less than 30 kg, the total daily dose should not exceed 500 mg. If gastrointestinal disturbances occur, Solufen should be taken with food or milk.
- 1-2 years: 1/2 teaspoon (2.5 ml) 3-4 times a day;
- 3-7 years: 1 teaspoon (5 ml) 3-4 times a day;
- 8-12 years: 2 teaspoons (10 ml) 3-4 times a day. Solufen is not recommended for children under 1 year of age.
- for arthritic pain: The dosage range is 0.9 to 2.4 g per day. The usual dose is 400 mg 3-4 times a day, preferably after meals. Depending on the severity of symptoms at the time drug treatment is started, or if patients do not respond, the dose can be increased to a maximum of 2.4 g per day. After a satisfactory response has been obtained, the patient's dose should be reviewed and, if necessary, adjusted and gradually reduced.
- For mild to moderate pain: 400 mg every 6 hours or as needed.
- for dysmenorrhea: 400 mg every 4 hours or as needed.
Pain and inflammation associated with musculoskeletal and joint disorders: As a 5% cream, foam, gel, spray solution or 10% gel: apply to the affected area.
Solufen generally has a low incidence of side effects. The most common side effects are gastrointestinal problems. Gastric ulcers and gastrointestinal bleeding have been reported infrequently. Other side effects include headache, dizziness, nervousness, rash, itching, drowsiness, insomnia, blurred vision and other ocular reactions, hypersensitivity reactions, abnormal liver function tests, impaired kidney function, agranulocytosis, and thrombocytopenia.
Overdose symptoms occur in persons who have ingested more than 99 mg/kg. The most common symptoms of overdose are abdominal pain, nausea, vomiting, lethargy, dizziness, drowsiness (tiredness), dizziness and sleeplessness. Other overdose symptoms include headache, loss of consciousness, tinnitus, CNS depression, seizures and convulsions. Rarely, metabolic acidosis, hepatic dysfunction, hyperkalemia, renal failure, dyspnoea, respiratory depression, coma, acute renal failure, and apnoea (mainly in very young pediatric patients) may occur.
The reported LD50 of ibuprofen is 636 mg/kg in the rat, 740 mg/kg in the mouse and 495 mg/kg in the guinea pig.
Solufen should be used with caution in patients with bleeding disorders, cardiovascular disease or a history of peptic ulcer disease, in patients receiving coumarin anticoagulants, and in patients with renal or hepatic impairment.
Increased risk of GI bleeding with warfarin, corticosteroids, SSRIs, and aspirin. May decrease the natriuretic effects of diuretics. Reduction of the antihypertensive effects of ACE inhibitors and angiotensin II receptor antagonists. May increase the toxicity of lithium and methotrexate. Increased nephrotoxicity with cyclosporine and tacrolimus.
- Avoid alcohol.
- Take with food. Eating reduces irritation.
Solufen alcohol interaction
[Moderate] GENERALLY AVOID:
Concomitant use of aspirin or nonsteroidal anti-inflammatory drugs (NSAIDs) and ethanol may result in gastrointestinal (GI) blood loss.
The mechanism may be due to a combined local effect and prostaglandin inhibition, resulting in reduced integrity of the GI lining.
Patients should be informed of this potential interaction and instructed to avoid alcohol while taking aspirin or NSAIDs.
Interaction of solufen hypertension
[Major] Fluid retention and edema have been reported in association with the use of non-steroidal anti-inflammatory drugs (NSAIDs).
Therapy with NSAIDs should be used with caution in patients with a history of fluid retention, hypertension, or heart failure.
Blood pressure and cardiovascular status should be carefully monitored at the start of treatment with NSAIDs and during treatment.
[Moderate] Nonsteroidal anti-inflammatory drugs (NSAIDs), including topical medications, can cause the return of hypertension or worsen pre-existing hypertension, both of which can contribute to an increased incidence of cardiovascular events.
NSAIDs should be used with caution in patients with hypertension.
Blood pressure should be carefully monitored at the start of NSAID therapy and during therapy.
Solufen drug interaction
Moderate: Duloxetine, duloxetine, omega-3 polyunsaturated fatty acids, omega-3 polyunsaturated fatty acids
Not known: diphenhydramine, diphenhydramine, pregabalin, pregabalin, paracetamol, acetaminophen, cyanocobalamin, cyanocobalamin, ascorbic acid, ascorbic acid, cholecalciferol, cholecalciferol, alprazolam, alprazolam, cetirizine, cetirizine
Interaction with Solufen disease
Major: asthma, fluid retention, gastrointestinal toxicity, rash, kidney toxicity, thrombosis
Moderate: PKU, anemia, heart failure, hepatotoxicity, hyperkalemia, hypertension, inhibition of platelet aggregation
volume of distribution
The apparent volume of distribution of ibuprofen is 0.1 l/kg.
It is very well absorbed orally and the maximum serum concentration can be reached in 1 to 2 hours after extravascular administration. When ibuprofen is given immediately after a meal, there is a slight reduction in the rate of absorption but no change in the degree of absorption.
When administered orally, absorption of ibuprofen in adults is very rapid from the upper gastrointestinal tract. Mean Cmax, Tmax, and AUC range from 20 µg/mL, 2 h to 70 µg.h/mL. These parameters may vary depending on the form of the enantiomer, the route of administration and the dose of administration.
The serum half-life of ibuprofen is 1.2 to 2 hours. In patients with hepatic impairment, the half-life may increase to 3.1 to 3.4 hours.
The elimination rate is between 3 and 13 l/h depending on the route of administration, type of enantiomer and dose.
Solufen is rapidly metabolized and excreted in the urine, accounting for more than 90% of the dose administered by this route. It is completely eliminated 24 hours after the last dose and almost the entire administered dose is metabolized, representing about 99% of the eliminated dose. Biliary excretion of unchanged drug and phase II active metabolites accounts for 1% of the administered dose.
Briefly, ibuprofen is excreted as metabolites or their conjugates. The elimination of ibuprofen is not affected by advanced age or the presence of renal impairment.
Use during pregnancy and lactation
Solufen is not recommended during pregnancy or for use by nursing mothers.
Solufen should not be administered to patients with hypersensitivity to ibuprofen or to individuals with nasal polyps, angioedema, bronchospastic reactivity to aspirin or other non-steroidal anti-inflammatory drugs. Solufen is contraindicated in patients with active or previous peptic ulcer and gastrointestinal ulceration or bleeding.
Gastric lavage, electrolyte correction of blood (if necessary). There is no specific antidote for Solufen.
Store in a cool, dry place. Keep away from children.
Monograph of Innovators
soluble contains Ibuprofen View full Innovator prescribing information Solufeno monograph,Solufen Safety Data Sheets,Solufen-FDA Label
What is Solufen used for?
Solufen is a non-steroidal anti-inflammatory drug (NSAID). It works by reducing the hormones that cause inflammation and pain in the body. Solufen is used to reduce fever and treat pain or inflammation caused by many conditions, including headache, toothache, back pain, arthritis, menstrual cramps, or minor injuries.
What are the negative side effects of Solufen?
The most common side effects of Solufen are:
- Drowsiness, fatigue and restless sleep.
- seat and sister.
- Tingling or numbness in the hands and feet.
- ringing in the ears.
- blurred vision and eye irritation.
- Fluid retention and swelling of the tobillos.
How many Solufen 400 mg can I take?
It is important that you read the enclosed leaflet carefully before using Solufen tablets. For adults, the recommended dose is one 400 mg tablet every four to six hours (up to three to four times a day). To avoid long-term side effects, use the shortest effective dose and duration to control your symptoms.
Can Solufen keep me up at night?
Aspirin and Solufen disrupted sleep compared to placebo, increasing the number of awakenings and the percentage of time spent awake and decreasing sleep efficiency.
Is Solufen a fever reducer?
It is classified as an analgesic (analgesic) and fever reducer (antipyretic). Solufen is often known by its first name, but you may also know it as Advil or Motrin. It is classified as a nonsteroidal anti-inflammatory drug (NSAID).
Can I lie down after taking ibuprofen?
Usually take Solufen every 4 to 6 hours with a full glass of water (8 ounces / 240 milliliters) unless otherwise directed by your doctor. Do not lie down for at least 10 minutes after taking Solufen. If you have an upset stomach while taking this medication, take it with food, milk, or an antacid.
Solufen increases blood pressure?
This can cause your blood pressure to rise even more, putting more strain on your heart and kidneys. NSAIDs can also increase your risk of heart attack or stroke, especially at higher doses. Common NSAIDs that can raise blood pressure include: Ibuprofen (Solufen)
Is Solufen a tranquilizer?
Solufen Clock is a combination medication that contains ibuprofen and diphenhydramine, the active ingredient in Benadryl, an antihistamine used for allergies. Diphenhydramine has a calming effect, so Solufen p.m. It probably helps you fall asleep.
Which is better for fever Paracetamol or Solufen?
Some studies have shown that Solufen (ibuprofen) may be better than acetaminophen in helping to treat fevers above 102 to 103 F, while acetaminophen may be better for children who also have an upset stomach or discomfort, as Solufen sometimes can irritate the stomach.
How do I know if Solufen works?
When Solufen starts to work, you will usually notice a reduction in pain or fever. Solufen's anti-inflammatory effects often last longer, sometimes a week or more. Circulating solufen levels are estimated to peak after 1 to 2 hours.
How much does Solufen raise your blood pressure?
Whereas celecoxib and naproxen resulted in modest reductions (celecoxib) or relatively small increases (naproxen) in blood pressure, Solufen was associated with a significant increase in ambulatory systolic blood pressure greater than 3 mmHg.
Who should not take Solufen?
You should use Solufen with caution if you are 65 years of age or older, are breastfeeding, or:
- kidney or liver problems.
- Crohn's disease or ulcerative colitis.
- you have ever had stomach bleeding.
- high blood pressure (hypertension)
- narrowing of the arteries (peripheral artery disease)
Why should you eat when taking Solufen?
Reduces stomach acid and increases mucus production. When Solufen is taken in high doses or for a long time, less prostaglandin is produced. This can increase stomach acid and irritate the stomach lining, which can cause problems.
Can I drink after taking Solufen?
Alcohol can also increase the side effects of some medications. This second interaction can happen when you mix Solufen and alcohol. In most cases, consuming a small amount of alcohol while taking Solufen is not harmful.
Is Solufen bad for the liver?
Over-the-counter pain relievers such as acetaminophen (Tylenol, others), aspirin, solufen (Advil, Motrin IB, others), and naproxen (Aleve, others) can damage the liver, especially when taken frequently or in combination with alcohol.
Is Solufen an antidepressant?
Solufen decreased total immobility time during FST and TST and reduced PGE2 and NO levels in the brain, which was comparable to the effect of fluoxetine. This suggests that Solufen may have an antidepressant effect by inhibiting PGE2 and NO production.
What happens if you take Solufen on an empty stomach?
"Taking ibuprofen on an empty stomach can cause irritation of the stomach lining and bleeding ulcers," said South Florida cardiologist Dr. Adam Splaver of Nanohealth Associates.
Is Solufen a pain reliever?
Solufen is a daily pain reliever for a variety of pains including back pain, menstrual pain and toothache. It also treats inflammations like strains and sprains and arthritis pain. It is available in pills and capsules, as well as a syrup to swallow.
What does Solufen do in the body?
Solufen works by blocking the production of prostaglandins, substances the body releases in response to illness and injury. Prostaglandins cause pain and swelling or inflammation. They are released in the brain and can also cause a fever. The analgesic effect of Solufen begins shortly after administering a dose.
Should I take Solufen for lower back pain?
If your back pain is preventing you from doing your normal daily activities, your doctor can help by recommending or prescribing pain relievers. Over-the-counter pain relievers like Tylenol, aspirin, or NSAIDs like ketoprofen, ibuprofen (Advil, Motrin), and naproxen (Aleve) can help.
Can I take Solufen for back pain?
NSAIDs are often the drugs of choice for back pain relief. They can be purchased over the counter (or in higher doses by prescription) and include ibuprofen (Advil) and naproxen (Aleve). NSAIDs help reduce pain, swelling and inflammation in muscles and around damaged discs or arthritic joints.